MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION

APYX MEDICAL CORPORATION RENUVION
Model Number APYX-270BPP
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to apyx medical corporation that a plastic and reconstructive surgeon with many years of experience, was performing a 360° liposuction of the abdomen flank and inferior back, utilizing a power assisted liposuction system [ s.A.F.E technique] followed by renuvion sub dermal skin tightening using a apyx-270-bpp cm apyx medical handpiece.During the second pass and before the third pass while performing the renuvion treatment, as the surgeon was introducing the handpiece, his thumb slipped on the button that releases the stainless steel blade from the handpiece and when he pulled out the handpiece the blade had become lodged inside the patient's right flank.To date, no images have been performed and the patient is aware of the retained blade.The breakage is potentially from handling/technique.However, the procedure was completed with a new handpiece and the patient is doing well with no issues.

Brand Name
RENUVION
Common Device Name
RENUVION
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key12681041
Report Number3007593903-2021-00018
Device Sequence Number1364262
Product Code GEI
UDI-Device Identifier00607151050061
UDI-Public00607151050061
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-270BPP
Device Catalogue NumberAPYX-270BPP
Device Lot Number1120F
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;